Hail, Grant
- When
- May 28, 7:20 PM EST to 7:21 PM EST
- Where
- Grant County, 3.44 mi ENE of Jalapa
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.650, -85.690
A frontal boundary moved across the region. The majority of thunderstorms moved from central Illinois into central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A frontal boundary moved across the region. The majority of thunderstorms moved from central Illinois into central Indiana. However a few storms developed further north and produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 28, 2:37 PM EST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT SAT MAY 28 2011 .SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT. ...HEAVY RAIN THREAT AND POSSIBLE SEVERE STORMS TONIGHT INTO SUNDAY... AREA OF SHOWERS IS ENTERING SW PARTS OF THE CWA AS OF WRITING WAS MOVING INTO SOUTHWESTERN AREAS. LIGHTNING NOTED EARLIER HAS ENDED AS SHOWERS ENCOUNTERING LOWER INSTABILITIES AND SUPPORT AWAY FROM BEST LLJ. AREAS OF STORMS ONGOING ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS WHERE CLUSTER OF RATHER IMPRESSIVE LOOKING SUPERCELLS HAVE BEEN MOVING EAST ACROSS THESE AREAS WHERE SVR WATCH WAS JUST ISSUED. ADDITIONAL STORMS DEVELOPING ACROSS WEST CENTRAL ILLINOIS INTO IOWA AND MISSOURI MOVING NORTHEAST. EXPECTING AREA MOVING IN TO SLOWLY WEAKEN OVER TIME. WILL HANDLE WITH PRE 1ST PERIOD. NAM12/WRF POINTING TOWARDS CONVECTION ACROSS MISSOURI/IOWA/ILLINOIS INCREASING AND MOVING ACROSS MAINLY NW HALF. HOWEVER BOTH MODELS HAVE DONE POORLY HANDLING CONVECTION THAT WAS ALREADY UNDERWAY SHORTLY AFTER 12Z SO CONFIDENCE IS LOW. LAST SEVERAL RUNS OF THE HRRR HAVE HAD THE OVERALL IDEA ON CURRENT LAYOUT OF CONVECTION. THIS MODEL TENDS TO DEVELOP SEVERAL WAVES OF SHOWERS AND STORMS AND FOCUS THEM OVER TIME INTO SE AREAS. GIVEN RADAR TRENDS BOTH SCENARIOS ARE PLAUSIBLE BUT CONCERNED THAT STRONGER CONVECTION ACROSS CENTRAL ILLINOIS MAKE KEEP BEST FEED OF MSTR AND LL INFLOW LIMITED UNTIL LATER TONIGHT. CAPES WILL BE RATHER LOW TONIGHT BEING NORTH OF THE WARM FRONT BUT THREAT FOR HAIL AND HEAVY RAIN DEFINITELY EXISTS. ALL SIGNS WOULD POINT TOWARDS SOME RATHER EFFICIENT PRECIP PRODUCING STORMS TONIGHT GIVEN INCREASING FLOW AND PWATS ABOVE 1.5 INCHES LATER TONIGHT INTO SUNDAY. WILL CONTINUE WITH LIKELY POPS FOR ALL BUT FAR S LOCATIONS AND THROW IN MENTION OF HEAVY RAIN. CAT POPS WILL LIKELY BE NEEDED AT SOME POINT BUT WITH CONVECTIVE EVOLUTION NOT CLEAR FEEL IT IS BETTER TO HOLD OFF. SVR THREAT WOULD EXIST...MAINLY IN THE FORM OF LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS GIVEN LIKELY ELEVATED NATURE. HYDRO CONCERNS LOOM GIVEN SATURATED CONDITIONS. FFG GUIDANCE VALUES HAVE COME UP ACROSS THE AREA BUT FEEL THEY SHOULD BE A BIT LOWER. AFTER GOOD COORDINATION FROM SURROUNDING OFFICES WILL HOLD OFF ON ANY WATCHES UNTIL EVOLUTION IS CLEARER. LOWS TONIGHT WILL BOTTOM OUT IN THE 60S. WARM FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY. MODELS WANT TO SPEED THE FRONT NORTH BUT KEEP STRONG CAPPING BACK UNTIL LATE AFTERNOON. CONCERNED THAT OVERNIGHT CONVECTION MAY SLOW THE NORTHWARD MIXING OF THE FRONT. FAVORABLE SVR CONDITIONS COULD TAKE SHAPE IN THE AFTERNOON DEPENDING ON PROXIMITY OF FRONT. WILL STICK WITH IDEA OF PREV GRIDS AT THIS POINT WITH JUST A BIT OF A NORTHWARD PUSH. AREAS IN THE WARM SECTOR SHOULD SEE NO PROBLEM CLIMBING INTO THE 80S BUT AMOUNT OF CLOUD COVER AROUND INITIALLY MAY HINDER WARM UP TILL AFTERNOON. ALL PCPN CHANCES WILL BE GONE SUNDAY NIGHT AS STRONG EML WILL BE IN PLACE ACROSS THE AREA. LOWS WILL DROP BACK INTO THE MIDDLE 60S. && .LONG TERM...MONDAY THROUGH SATURDAY FORECAST AREA WILL BE FIRMLY IN WARM SECTOR ON MONDAY WITH SFC WARM FRONT EXPECTED TO STALL OR SLOW ACROSS THE NORTHERN GREAT LAKES REGION. IMPRESSIVE MID LEVEL THERMAL RIDGING NOTED AMONG ALL AVAILABLE GUIDANCE WITH 700 HPA TEMPS HOVERING IN THE +10 TO +12 DEG CELSIUS RANGE. THUS...CAPPING SHOULD REMAIN IN PLACE ACROSS THE LOCAL AREA ON MONDAY WITH CONTINUED SOUTH SOUTHWESTERLY FLOW. MIXING NOT PARTICULARLY DEEP ON MONDAY GIVEN VERY WARM LOW/MID LEVELS BUT EVEN MIXING TO 900 HPA SHOULD YIELD HIGHS AROUND 90. MAIN UPPER LEVEL LOW ACROSS THE NORTHERN ROCKIES SHOULD BECOME MORE PROGRESSIVE BY MONDAY NIGHT INTO EARLY TUESDAY AS AN UPPER LEVEL JET STREAK CUTS THROUGH BASE OF THIS TROUGH AND LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. SOME COOLING IN THE MIDLEVELS IS EXPECTED ON TUESDAY AS MID LEVEL THERMAL RIDGE SHIFTS EAST OF THE AREA. BY LATE TUESDAY AFTERNOON AS SFC TEMPERATURES WARM CLOSE TO 90 AGAIN...CIN SHOULD BE QUITE SMALL...ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA WHERE SLIGHTLY COOLER MID LEVELS ARE EXPECTED. CHANCES OF STORMS STILL APPEAR TO BE RATHER MINIMAL TUESDAY AFTERNOON GIVEN SFC TROUGH AND STRONGER LOW LEVEL CONVERGENCE REMAINING TO THE WEST...AND CONTINUED OVERALL WEAK MID/UPPER LEVEL FORCING. UPPER LEVEL LOW WILL CONTINUE NORTHEASTWARD ACROSS SOUTHERN ONTARIO TUESDAY NIGHT...EVENTUALLY DRAGGING COOL FRONT EASTWARD ACROSS THE AREA OVERNIGHT. HOWEVER...BEING SO FAR DIVORCED FROM STRONGER FORCING ACROSS NORTH CENTRAL TIER OF CONUS/SOUTH CENTRAL CANADA....FRONTAL CONVERGENCE APPEARS TO BE QUITE WEAK ON TUESDAY NIGHT. WHILE CAP DOES ERODE LATE TUESDAY AFTERNOON/TUESDAY EVENING HAVE SOME CONCERN THAT STABILIZING BOUNDARY LAYER WILL OFFSET INCREASED INSTABILITY GAINED FROM CAP EROSION. STILL FEEL THAT BETTER CHANCE OF STORMS WILL REMAIN WEST AND NORTH OF THE FORECAST AREA TUESDAY AFTERNOON AND TUESDAY NIGHT BUT WILL AT LEAST MAINTAIN LOW CHANCE MENTION FOR TSRA DURING THIS PERIOD. A SECONDARY UPPER TROUGH WILL PASS THROUGH GREAT LAKES REGION ON WEDNESDAY ALLOWING FOR BACK DOOR COOL FRONT TO DROP SOUTHWARD ACROSS THE AREA PROVIDING COOLER CONDITIONS FOR THURSDAY WITH HIGHS GENERALLY ONLY IN THE MID 70S BY THIS TIME...ALTHOUGH COOLER CLOSER TO LAKE MICHIGAN WITH ONSHORE FLOW BEHIND THIS BOUNDARY. MID LEVEL HEIGHT RISES BEGIN TO MOVE BACK IN FOR FRIDAY...AND SOME CONCERN AS THIS OCCURS COULD GET A PERIOD OF STRONGER LOW LEVEL THETAE ADVECTION THAT COULD PRODUCE ENOUGH INSTABILITY/FORCING FOR THREAT OF SOME SHOWERS AND THUNDERSTORMS. HOWEVER AT THIS FORECAST DISTANCE AND SOME LOWER CONFIDENCE IN TIMING THIS STRONGER FORCING HAVE OPTED TO OMIT FOR NOW. 12Z GFS HAS TRENDED MORE TOWARD ECMWF IDEA IN TERMS OF LESS AMPLITUDE WITH NEXT EASTERN PACIFIC RIDGE RIDER FOR THE END OF THE WEEK INTO NEXT WEEKEND...WITH MAINTENANCE OF STRONGER UPPER RIDGING ACROSS THE CENTRAL PART OF THE COUNTRY. SHOULD SEE A SLOW MODERATION IN TEMPERATURES AS THIS RIDGE SLOWLY SHIFTS EASTWARD TOWARD THE END OF THE PERIOD...ALTHOUGH SETUP DOES SEEM CONDUCIVE FOR MORE WEAK BACKDOOR COLD FRONTS WITH POTENTIAL WAVES DIVING THROUGH NORTHERN GREAT LAKES AND NORTHEAST CONUS THAT COULD FURTHER DELAY THIS WARMING. NORTHWEST UPPER FLOW DOWNSTREAM OF THIS RIDGE AXIS COULD ALSO LEAVE THE AREA VULNERABLE TO A COUPLE OF PERIODS OF THUNDER CHANCES...BUT VERY DIFFICULT AT THIS TIME TO TRY AND ASSESS THIS POTENTIAL...SO WILL LEAVE DAYS 6 AND 7 DRY AT THIS TIME AND WAIT FOR SOME CONSISTENCY IN MEDIUM RANGE MODELS BEFORE INSERTING POPS. && .AVIATION... VERY TOUGH SET OF TAFS FOR THIS PACKAGE WITH SEVERAL POSSIBLE SCENARIOS FOR CONVECTIVE ACTIVITY INTO SUNDAY WITH ADVANCING WARM FRONT. FIRST CONCERN WILL BE WITH AREA OF SHOWERS AND STORMS MOVING OUT OF ILLINOIS. LIGHTNING HAS SEEMED TO TREND SOMEWHAT MORE EAST THAN NORTH OVER THE PAST HOUR WITH OVERALL MVMT OF THE PRECIP ITSELF STILL TO THE NE. HAVE ADDED A PREDOMINATE SHOWER GROUP FOR A FEW HOURS AT KFWA WITH ONLY A TEMPO AT KSBN GIVEN LIGHTER RETURNS AND LACK OF REPORTS OF SIG PRECIP ACROSS NORTHERN ILLINOIS. LOW CLOUDS LOOK TO REMAIN IN PLACE AT BOTH SITES INTO TONIGHT AND LIKELY UNTIL WARM FRONT MOVES NORTH ON SUNDAY. OF GREATER CONCERN IS CONVECTIVE POTENTIAL TONIGHT INTO SUNDAY. WARM FRONT WILL BE WORKING NORTH WITH INCREASING LL FLOW AND CHANCES FOR CONVECTION. HIGH RES MODELS DEPICT CONVECTION RE- DEVELOPING TO THE SOUTH AND WEST AND MOVING THIS DIRECTION TONIGHT. GREATEST AREA OF CONCERN WILL BE MORE TOWARDS KFWA TONIGHT SHIFTING TO KSBN SUNDAY AS THE FRONT PROGRESSES NORTH. HAVE KEPT WITH CB MENTION FOR NOW AND WILL HOLD OFF ON ANY FURTHER DETAIL UNTIL PICTURE BECOMES CLEARER. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...MARSILI AVIATION...FISHER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT SAT MAY 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 358 PM EDT SAT MAY 28 2011 /258 PM CDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ADDITIONAL FLOODING POSSIBLE IN SOME AREAS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY COULD BECOME SEVERE GENERALLY ALONG AND NORTH OF HIGHWAY 6. HOT AND HUMID CONDITIONS WILL ARRIVE MONDAY AND TUESDAY... RESULTING IN HEAT INDICIES INTO THE MIDDLE TO POSSIBLY UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH STORMS LIKELY TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY MAY BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 PM CDT SAT MAY 28 2011 INZ003-004-012-014-016-282330- KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN- 558 PM CDT SAT MAY 28 2011 ...STRONG THUNDERSTORMS MOVING TOWARD MARSHALL... AND ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGSFORD HEIGHTS TO 78 MILES WEST OF LA CROSSE...MOVING EAST AT 70 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH UP TO AN INCH IN AN HOUR CAUSING PONDING OF WATER ON ROADWAYS... WILL ACCOMPANY THESE STORMS AS THEY MOVE ACROSS NORTHERN INDIANA THIS EVENING. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... PLYMOUTH... BREMEN... WESTVILLE... SOUTH BEND... LA PORTE AND MISHAWAKA... ARGOS... LAT...LON 4170 8694 4176 8607 4124 8604 4118 8694 TIME...MOT...LOC 2256Z 255DEG 62KT 4153 8656 4137 8823
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
722 PM EDT SAT MAY 28 2011
INZ013-015-020-022-282345-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
722 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS AND FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN WHITE AND PULASKI
COUNTIES IN NORTHWEST INDIANA...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONON...OR 12 MILES NORTHWEST OF
MONTICELLO...MOVING EAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINAMAC AND ROYAL CENTER...
PULASKI...HEADLEE AND BELL CENTER...
STAR CITY...LAWTON AND THORNHOPE...
KEWANNA...GRASS CREEK AND BRUCE LAKE STATION...
LAT...LON 4087 8698 4091 8698 4092 8694 4109 8693
4118 8624 4117 8612 4082 8626 4075 8668
4075 8675 4073 8676 4069 8699 4084 8701
TIME...MOT...LOC 2321Z 250DEG 69KT 4089 8683
CEOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT SAT MAY 28 2011
INZ023>026-032-033-290000-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
727 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...EXTREME
SOUTHWESTERN JAY...GRANT...WESTERN WELLS...SOUTHERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF GRISSOM AFB...MOVING EAST
AT 50 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION AND FAIRMOUNT...
GAS CITY...
UPLAND...
HARTFORD CITY...
SWEETSER...
LA FONTAINE AND JONESBORO...
LAT...LON 4039 8522 4040 8587 4058 8586 4058 8608
4074 8616 4086 8530 4038 8521
TIME...MOT...LOC 2327Z 257DEG 43KT 4059 8590PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLOOD MARION 40.56N 85.66W
05/28/2011 GRANT IN TRAINED SPOTTER
MINOR STREET FLOODING IN THE CITY. SOUTH OF
MARION...RUNOFF FROM FIELDS FLOODING A FEW COUNTY ROADS
&&
EVENT NUMBER IWX1100930
CEOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 PM EDT SAT MAY 28 2011
INZ023>026-032-290030-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
805 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN BLACKFORD...
NORTHERN GRANT...SOUTHWESTERN WELLS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF GRISSOM AFB...MOVING EAST
AT 50 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION...
VAN BUREN...
WARREN...
LA FONTAINE...
LAT...LON 4058 8586 4058 8592 4069 8595 4083 8533
4060 8522 4056 8535 4057 8545 4054 8545
4044 8587
TIME...MOT...LOC 0002Z 255DEG 48KT 4063 8580SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 817 PM EDT SAT MAY 28 2011 INZ026-027-033-034-290045- ADAMS IN-BLACKFORD IN-JAY IN-WELLS IN- 817 PM EDT SAT MAY 28 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BLACKFORD...NORTHERN JAY...SOUTHEASTERN WELLS AND SOUTHWESTERN ADAMS COUNTIES... AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MONTPELIER...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BERNE AND GENEVA... FIAT...NOTTINGHAM AND BALBEC... DOMESTIC... LINN GROVE... CEYLON AND BRYANT... LAT...LON 4072 8492 4053 8485 4047 8538 4055 8541 TIME...MOT...LOC 0016Z 252DEG 39KT 4053 8528
The Northern Indiana radar (KIWX), 79 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317877, 317878.